MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number 155-233
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).A visual analysis of the returned product revealed that the returned stent was received with the distal section (stent shaft) detached and one loop was detached and not returned with the device.The stent was returned with the distal section (stent shaft) detached, also, one loop detached; consequently, confirming the reported complaint.It is important to mention the suture was returned unloaded and properly cut and the protective tube was loaded in the stent.The device history record review was performed and no anomalies were observed, the review confirmed that the device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.Additionally, the stent returned with the suture string properly cut and the protective tube loaded, it is evidence that the stent was manipulated.Therefore, the failures found (loop detached and distal section detached) are issues that could have been generated by the user or due to the interacting of the device with the suture string.The most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop stent was used during a ureteral replacement procedure performed on (b)(6) 2019.According to the complaint during the procedure the coil was detached at the end of the stent.The procedure was completed with a different device and model.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed reportable based on the investigation results; distal section (shaft stent) detached.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key9175035
Report Number3005099803-2019-04945
Device Sequence Number19526755
Product Code FAD
UDI-Device Identifier08714729421092
UDI-Public08714729421092
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model Number155-233
Device Catalogue Number155-233
Device Lot Number0022847400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1